Related Experiment Video
Updated: Jan 22, 2026

Acetylcholine Re-Challenge After Intracoronary Nitroglycerine Administration
Published on: April 4, 2022
Accentuation of J waves by intracoronary administration of multiple agents in a patient with vasospastic angina:
Yuta Sakaguchi1, Koichi Fuse2, Hitoshi Kitazawa2
1Department of Cardiology, Tachikawa General Hospital, Nagaoka City, Japan; Department of Cardiology, Niigata University Graduate School of Medical and dental Science, Niigata, Japan.
Abstract:
A 64-year-old man was resuscitated from out-of-hospital VF, and coronary spasm was provoked by ergonovine at catheterization. An ECG was analyzed before and after each intracoronary injection of drugs or contrast medium. The baseline ECG showed nondiagnostic J waves in leads II, III, and aVF, but administration of acetylcholine, contrast medium and nitroglycerin into the right coronary artery induced a distinct augmentation of J-wave amplitudes with changes in the QRS morphology. Transient ischemia induced by the intracoronary administration of these agents seemed to be the mechanism underlying the increase in J-wave amplitudes.
Related Concept Videos
Angina I: Introduction
Angina II: Classification
Angina IV: Management
Angina V: Nursing Management
The Wave Nature of Light
Angina III: Clinical Manifestations and Assessment

